Alert archive / Minnesota / Frost Advisories in 2006

Frost Advisory 5, NWS Twin Cities, MN

October 4, 20067 counties in Wisconsin; 18 counties in Minnesota

NWS Twin Cities, MN issued this frost advisory at Oct 4, 2006, 2:29 PM CDT for 7 counties in Wisconsin; 18 counties in Minnesota. It took effect at Oct 5, 2006, 2:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2006, 2:29 PM CDT (19:29 UTC)
In effect from
Oct 5, 2006, 2:00 AM CDT
Expired
Oct 5, 2006, 5:40 AM CDT
In force
4 hr
Issued by
NWS Twin Cities, MN
All 25 counties

Anoka County, MN, Benton County, MN, Chisago County, MN, Douglas County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Sherburne County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 66 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMPX 041929
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
229 PM CDT WED OCT 4 2006

...FROST ADVISORY IN EFFECT TONIGHT FOR PORTIONS OF CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN...

.CANADIAN HIGH PRESSURE WILL MOVE INTO CENTRAL MINNESOTA THIS
EVENING AND SPREAD INTO WESTERN WISCONSIN OVERNIGHT. THIS WILL
ALLOW FOR CLEAR AND CALM WEATHER CONDITIONS TONIGHT SETTING THE
STAGE FOR FROST DEVELOPMENT. THE AREA IMPACTED WILL BE GENERALLY
ALONG AND NORTH OF A LINE EXTENDING ROUGHLY FROM BENSON
MINNESOTA...TO THE NORTH SIDE OF THE TWIN CITIES METRO AREA...TO
EAU CLAIRE WISCONSIN. LOW TEMPERATURES IN THIS AREA ARE EXPECTED
TO DROP INTO THE 32 TO 35 RANGE...THOUGH SOME LOW LYING AND
FAVORABLE LOCATIONS WITHIN THIS AREA MAY EXPERIENCE EVEN COOLER
TEMPERATURES AND A FREEZE TONIGHT. ACTION SHOULD BE TAKEN TO
PROTECT SENSITIVE OUTDOOR PLANTS.

MNZ041>045-047>053-055-057>059-061-063-WIZ014>016-023-025-027-028-
050330-
/O.NEW.KMPX.FR.Y.0005.061005T0700Z-061005T1300Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT-
ANOKA-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX-DUNN-CHIPPEWA-
EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR...
LITCHFIELD...MONTICELLO...BLAINE...STILLWATER...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
229 PM CDT WED OCT 4 2006

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT
THURSDAY. THE FROST ADVISORY IS ALONG AND NORTH OF A LINE
EXTENDING ROUGHLY FROM BENSON MINNESOTA...TO THE NORTH SIDE OF THE
TWIN CITIES METRO AREA...TO EAU CLAIRE WISCONSIN. THIS INCLUDES
OUTLYING AREAS OF THE NORTHERN AND EASTERN TWIN CITY METRO AREA.

CLEAR SKIES AND DECREASING WINDS WILL CREATE FAVORABLE CONDITIONS
FOR WIDESPREAD FROST TONIGHT OVER CENTRAL MINNESOTA AND WEST
CENTRAL WISCONSIN. LOW TEMPERATURES IN THIS AREA ARE EXPECTED
TO DROP INTO THE 32 TO 35 RANGE...THOUGH SOME LOW LYING AND
FAVORABLE LOCATIONS WITHIN THIS AREA MAY EXPERIENCE EVEN COOLER
TEMPERATURES AND A FREEZE TONIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

MTF
2 follow-up statements
000 
WWUS73 KMPX 050233
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
933 PM CDT WED OCT 4 2006

...FROST ADVISORY CONTINUES OVERNIGHT FOR PORTIONS OF CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN...

.CANADIAN HIGH PRESSURE OVER CENTRAL MINNESOTA AND WESTERN
WISCONSIN WILL ALLOW FOR CLEAR AND CALM WEATHER CONDITIONS INTO
THURSDAY MORNING...SETTING THE STAGE FOR WIDESPREAD FROST
DEVELOPMENT. THE AREA IMPACTED WILL BE GENERALLY ALONG AND NORTH
OF A LINE EXTENDING ROUGHLY FROM BENSON MINNESOTA...TO THE NORTH
SIDE OF THE TWIN CITIES METRO AREA...TO EAU CLAIRE WISCONSIN. LOW
TEMPERATURES IN THIS AREA ARE EXPECTED TO DROP INTO THE 32 TO 35
RANGE...THOUGH SOME LOW LYING AND FAVORABLE LOCATIONS WITHIN THIS
AREA MAY EXPERIENCE EVEN COOLER TEMPERATURES AND A FREEZE TONIGHT.
ACTION SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS.

MNZ041>045-047>053-055-057>059-061-063-WIZ014>016-023-025-027-028-
051045-
/O.CON.KMPX.FR.Y.0005.061005T0700Z-061005T1300Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT-
ANOKA-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX-DUNN-CHIPPEWA-
EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR...
LITCHFIELD...MONTICELLO...BLAINE...STILLWATER...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
933 PM CDT WED OCT 4 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
THURSDAY. 

CLEAR SKIES AND DECREASING WINDS WILL CREATE FAVORABLE CONDITIONS
FOR WIDESPREAD FROST OVERNIGHT OVER CENTRAL MINNESOTA AND WEST
CENTRAL WISCONSIN. LOW TEMPERATURES IN THIS AREA ARE EXPECTED TO
DROP INTO THE 32 TO 35 RANGE...THOUGH SOME LOW LYING AND FAVORABLE
LOCATIONS WITHIN THIS AREA MAY EXPERIENCE EVEN COOLER TEMPERATURES
AND A FREEZE TONIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KMPX 051040
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
540 AM CDT THU OCT 5 2006

...FREEZING TEMPERATURES ACROSS MUCH OF CENTRAL MINNESOTA INTO
WEST CENTRAL WISCONSIN THIS MORNING...

.BELOW FREEZING TEMPERATURES LIKELY DAMAGED TENDER VEGETATION
ACROSS CENTRAL MINNESOTA INTO WESTERN WISCONSIN OVERNIGHT. CLEAR
SKIES UNDER CANADIAN HIGH PRESSURE ALLOWED TEMPERATURES TO DROP TO
AT OR BELOW 32 DEGREES ACROSS MUCH OF CENTRAL MINNESOTA INTO WEST
CENTRAL WISCONSIN. AT 5 AM LITTLE FALLS DIPPED TO 30 DEGREES.
MORA...PRINCETON...AND ST. CLOUD ALL RECORDED 32 DEGREES. A NUMBER
OF STATIONS FROM THE NORTHERN SUBURBS OF THE TWIN CITIES TO
LITCHFIELD AND NORTH SAW TEMPERATURES IN THE MID 30S. OVER IN
WISCONSIN...RICE LAKE REACHED 30 DEGREES AND LADYSMITH 36 DEGREES.
TEMPERATURES WILL STILL FALL A COUPLE MORE DEGREES BY DAYBREAK AT
MOST LOCATIONS.

MNZ041>045-047>053-055-057>059-061-063-WIZ014>016-023-025-027-028-
051145-
/O.CAN.KMPX.FR.Y.0005.000000T0000Z-061005T1300Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT-
ANOKA-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX-DUNN-CHIPPEWA-
EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR...
LITCHFIELD...MONTICELLO...BLAINE...STILLWATER...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
540 AM CDT THU OCT 5 2006

...FROST ADVISORY IS CANCELLED...

BELOW FREEZING TEMPERATURES LIKELY DAMAGED TENDER VEGETATION
ACROSS CENTRAL MINNESOTA INTO WESTERN WISCONSIN OVERNIGHT.

CLEAR SKIES UNDER CANADIAN HIGH PRESSURE ALLOWED TEMPERATURES TO
DROP TO AT OR BELOW 32 DEGREES ACROSS MUCH OF CENTRAL MINNESOTA
INTO WEST CENTRAL WISCONSIN. AT 5 AM LITTLE FALLS DIPPED TO 30
DEGREES. MORA...PRINCETON...AND ST. CLOUD ALL RECORDED 32 DEGREES.
A NUMBER OF STATIONS FROM THE NORTHERN SUBURBS OF THE TWIN CITIES
TO LITCHFIELD AND NORTH SAW TEMPERATURES IN THE MID 30S. OVER IN
WISCONSIN...RICE LAKE REACHED 30 DEGREES AND LADYSMITH 36 DEGREES.
TEMPERATURES WILL STILL FALL A COUPLE MORE DEGREES BY DAYBREAK AT
MOST LOCATIONS.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Oct 4, 3:32 AM CDT, 10 hours 57 minutes earlier.

Area forecast discussion, Oct 4, 3:32 AM CDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
332 AM CDT WED OCT 4 2006

.DISCUSSION...
CONVECTION FINALLY COMING TO AN END ACROSS THE FORECAST
AREA...WITH THE BASEBALL HAIL PRODUCING SUPERCELL MOVING INTO
NORTH CENTRAL IOWA. FRONT HAS COMPLETELY CLEARED THE
AREA...ALLOWING FOR NORTH TO NORTHEASTERLY SURFACE WINDS ACROSS
MINNESOTA AND WISCONSIN. TIGHT PRESSURE GRADIENT RESULTING IN
STRONG AND GUSTY WINDS. SPLIT CHANNEL SATELLITE SHOWING DENSE
CLOUD BANK BEGINNING TO ERODE ACROSS EASTERN NORTH DAKOTA AND
NORTHERN MINNESOTA...WHICH WILL EVENTUALLY MOVE INTO CENTRAL AND
SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN LATER TODAY AS THE
HIGH PRESSURE IN NORTH DAKOTA SINKS SOUTHEASTWARD.

AMPLIFIED UPPER RIDGE AND RESULTANT STRONG CANADIAN HIGH PRESSURE
WILL DOMINATE THE WEATHER FOR THE NEXT COUPLE OF DAYS...ALLOWING
FOR DRY AND COOLER CONDITIONS. HIGHS SHOULD REMAIN IN THE LOW TO
MID 60S THROUGH AT LEAST THURSDAY.

CLOUDS WILL BE ON THE INCREASE...AS WILL THE TEMPERATURES...AS A
LOW PRESSURE SYSTEM SLOWLY APPROACHES FROM THE WEST. SUCCESSIVE
RUNS OF THE RESPECTIVE MODELS HAVE SLOWED DOWN THE ARRIVAL OF THE
SYSTEM...WHICH IS TO BE EXPECTED WITH SUCH A STRONG RIDGE.
HOWEVER...WITH A STRONG /50 KT/ LOW LEVEL JET AND PLENTY OF LOW TO
MID LEVEL WARM AIR ADVECTION...SOME THUNDERSTORMS WILL BE POSSIBLE
FRIDAY NIGHT IN WESTERN MINNESOTA...DESPITE THE MAIN SYSTEM
HANGING BACK FURTHER WEST.

LONGER TERM...SATURDAY THROUGH TUESDAY
TREND IN RECENT GFS RUNS IS FOR A BIT SLOWER MOVEMENT OF SURFACE
LOW ACROSS AREA THIS WEEKEND. BACKED OFF ON EASTWARD EXPANSION OF
PRECIPIATION ON SATURDAY. 00Z GFS RUN BRINGS COLD FRONT THROUGH
AREA DRY NOT GENERATING QPF UNTIL POSTFRONTAL ON SUNDAY...BUT
DIDNT DO MUCH TO POPS OTHER THAN TRIMMING BACK IN EAST SATURDAY.
ALSO RAISED MAXES A BIT IN WEST FOR SATURDAY WITH SLOWER MOVEMENT
OF FRONT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

KAT/BAP
Hazardous weather outlook, Oct 4, 3:56 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
356 AM CDT WED OCT 4 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
050900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
356 AM CDT WED OCT 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

KAT

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 7:09 PM CDTSevere Thunderstorm WarningMPXDunn66 min
Oct 3, 7:23 PM CDTTornado WarningMPXDunn, Saint Croix52 min
Oct 3, 8:03 PM CDTTornado WarningMPXEau Claire, Pepin42 min
Oct 3, 10:50 PM CDTSevere Thunderstorm WarningMPXDunn, Saint Croix55 min
Oct 3, 11:44 PM CDTSevere Thunderstorm WarningMPXSaint Croix46 min
Oct 3, 10:04 PM CDTSevere Thunderstorm WarningMPXDakota, Hennepin26 min
Oct 3, 10:33 PM CDTSevere Thunderstorm WarningMPXLe Sueur27 min
Oct 3, 10:44 PM CDTSevere Thunderstorm WarningMPXScott46 min
Oct 3, 10:49 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin, Sherburne, Wright56 min
Oct 3, 11:10 PM CDTSevere Thunderstorm WarningMPXDakota50 min
Oct 3, 11:29 PM CDTSevere Thunderstorm WarningMPXScott34 min
Oct 3, 11:32 PM CDTSevere Thunderstorm WarningMPXWashington28 min
Oct 3, 11:59 PM CDTSevere Thunderstorm WarningMPXDakota46 min
Oct 4, 12:17 AM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice58 min
Oct 4, 1:26 AM CDTSevere Thunderstorm WarningMPXMartin49 min
Oct 4, 1:49 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Watonwan41 min
Oct 4, 2:00 AM CDTSevere Thunderstorm WarningMPXFaribault60 min
Oct 4, 2:35 AM CDTSevere Thunderstorm WarningMPXSteele, Waseca37 min
Oct 4, 2:43 AM CDTSevere Thunderstorm WarningMPXFreeborn62 min

Nearby

Frost Advisories in Minnesota, 2006Frost Advisories in Wisconsin, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.